Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Norman, OK

April 25, 2011Archer County, Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 25, 2011, 12:54 AM CDT for Archer County, Clay County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 12:54 AM CDT (05:54 UTC)
Expired
Apr 25, 2011, 1:30 AM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Archer County, TX, Clay County, TX

The radar

The Altus AFB radar (KFDR), 86 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:02 AM CDTHAIL 13 W Archer City, TXPUBLIC REPORT OF QUARTER SIZED HAIL NEAR ARCHER CITY. RELAYED VIA AMATEUR RADIO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1679 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1679 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WUUS54 KOUN 250554
SVROUN
TXC009-077-250630-
/O.NEW.KOUN.SV.W.0111.110425T0554Z-110425T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1254 AM CDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARCHER COUNTY IN NORTHERN TEXAS...
  WESTERN CLAY COUNTY IN NORTHERN TEXAS...

* UNTIL 130 AM CDT

* AT 1254 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 12 MILES SOUTHWEST OF ARCHER CITY...MOVING NORTHEAST
  AT 50 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...LAKE ARROWHEAD AND
  SCOTLAND.

LAT...LON 3354 9890 3384 9849 3384 9842 3375 9825
      3340 9876
TIME...MOT...LOC 0554Z 229DEG 41KT 3353 9874

$$

TAYLOR
2 follow-up statements
330 
WWUS54 KOUN 250606
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
106 AM CDT MON APR 25 2011

TXC009-077-250630-
/O.CON.KOUN.SV.W.0111.000000T0000Z-110425T0630Z/
CLAY TX-ARCHER TX-
106 AM CDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN ARCHER AND WESTERN CLAY COUNTIES...

AT 106 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM NEAR ARCHER CITY...MOVING NORTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...

* LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...LAKE ARROWHEAD AND
  SCOTLAND.

LAT...LON 3360 9880 3384 9849 3384 9841 3375 9825
      3349 9864
TIME...MOT...LOC 0606Z 229DEG 41KT 3362 9861

$$

TAYLOR
634 
WWUS54 KOUN 250631
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
131 AM CDT MON APR 25 2011

TXC009-077-250640-
/O.EXP.KOUN.SV.W.0111.000000T0000Z-110425T0630Z/
CLAY TX-ARCHER TX-
131 AM CDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ARCHER AND WESTERN
CLAY COUNTIES HAS EXPIRED...

THE STORM HAS WEAKENED... BUT HAIL UP TO THE SIZE OF NICKELS MAY BE 
EXPECTED BETWEEN WICHITA FALLS AND HENRIETTA.

LAT...LON 3360 9880 3384 9849 3384 9841 3375 9825
      3349 9864
TIME...MOT...LOC 0630Z 229DEG 41KT 3380 9836

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:55 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 24, 11:55 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1155 PM CDT SUN APR 24 2011

.UPDATE...
THE LATEST OUN AND NSSL WRF FORECASTS POINT TO THE FORMATION OF A
LINE OF THUNDERSTORMS IN THE PANHANDLES THAT WILL MOVE ACROSS
NORTHERN AND CENTRAL PORTIONS OF THE CWA OVERNIGHT. THE HRRR KEEPS
THUNDERSTORM ACTIVITY FARTHER NORTH. THESE MODELS TEND TO SHOW
SOME SKILL IN STRONGLY FORCED EVENTS...AND STRONG FORCING IS
APPARENT TONIGHT AS A JET STREAK IS ALIGNED FROM SOUTHWEST TX TO
CENTRAL OK. OVERNIGHT POPS HAVE BEEN ADJUSTED IN ACCORDANCE WITH
THESE IDEAS.

IN ADDITION...A FEW CHANGES TO HOURLY TEMPERATURE AND DEW POINT
GRIDS WERE MADE.

&&

.PREV DISCUSSION... /ISSUED 1145 PM CDT SUN APR 24 2011/

AVIATION...
25/06Z TAFS...WIDESPREAD LIFR/IFR CIGS/VSBY CONDITIONS EXPECTED TO
PREVAIL THROUGH AT LEAST FIRST 12 HOURS OF FORECAST BEFORE
IMPROVING CONDITIONS THROUGH THE DAY TOMORROW. CONVECTIVE CHANCES
WORTH MENTIONING WILL BE ANTICIPATED DEVELOPMENT OF ELEVATED LINE OF
THUNDERSTORMS THAT MAY PROGRESS WEST TO EAST ACROSS WESTERN AND
NORTHERN OKLAHOMA TERMINALS. WILL LEAVE OUT OF TERMINALS ACROSS
SOUTHWEST/CENTRAL OKLAHOMA AND ALSO KSPS. CLEARING SKIES APPEAR
LIKELY ACROSS AT LEAST SOUTHWEST OKLAHOMA AND NORTH TEXAS TERMINALS
TOMORROW AFTERNOON...WITH MOST LOCATIONS VFR BY 26/00Z AND STORMS
EAST OF TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  52  68  50  72 /  80  40  20  10
HOBART OK         52  70  48  71 /  50  20  10  10
WICHITA FALLS TX  57  78  53  79 /  30  20  10  10
GAGE OK           51  64  42  66 /  70  30  10  20
PONCA CITY OK     52  64  45  69 /  80  50  20  20
DURANT OK         66  82  60  76 /  40  30  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/11
TAYLOR
Hazardous weather outlook, Apr 24, 10:03 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SUN APR 24 2011

OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1003 PM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM ARCHER CITY AND
ELECTRA TEXAS... TO HOBART... ELK CITY... FAIRVIEW... AND PONCA CITY
OKLAHOMA.

TIMING...
SEVERE STORM DEVELOPMENT SHOULD OCCUR DURING THE OVERNIGHT HOURS.

IMPACTS...
DAMAGE TO AUTOMOBILES...ROOFTOPS...AND VEGETATION FROM LARGE HAIL UP
TO TWO INCHES IN DIAMETER.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THE
OVERNIGHT HOURS.

DISCUSSION...
A FEW STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP OVERNIGHT NORTH
OF A NEARLY STATIONARY SURFACE FRONT LOCATED APPROXIMATELY FROM
COALGATE TO ARDMORE. STORMS NORTH OF THE FRONT ARE EXPECTED TO BE
ELEVATED IN NATURE LIMITING THE THREAT OF DAMAGING WIND... BUT THERE
WILL BE ENOUGH INSTABILITY ALOFT TO SUPPORT THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
AREAS OF PERSISTENT AND HEAVY RAIN COULD LEAD TO SOME LOCALIZED
FLOODING OVERNIGHT AS A LOW LEVEL JET TRANSPORTS MOISTURE NORTHWARD
OVER THE SURFACE FRONT LOCATED FROM NORTH TEXAS INTO SOUTHEAST
OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY... MAINLY IN
EASTERN PARTS OF THE AREA...AS THE UPPER LEVEL DISTURBANCE MOVES
OVER THE AREA AND THE FRONT PUSHES BACK SOUTHEASTWARD.  THERE WILL
LIKELY BE A BREAK IN THE ACTION MONDAY NIGHT... BEFORE THE THREAT OF
SEVERE STORMS RETURNS ON TUESDAY... MAINLY TO SOUTHEAST OKLAHOMA...
AS A STRONG UPPER DISTURBANCE MOVES FROM THE ROCKIES INTO THE
SOUTHERN PLAINS. STORMS ARE AGAIN EXPECTED TO DEVELOP IN THE
VICINITY OF THE COLD FRONT.

DRY WEATHER WILL RETURN WEDNESDAY AS THIS SYSTEM MOVES EAST OF THE
AREA AND THE FRONT PUSHES WELL SOUTH OF THE REGION. THE DRY WEATHER
WILL THEN PERSIST INTO THE EARLY PART OF THE WEEKEND.

OTHER HAZARDOUS WEATHER...
ON MONDAY... A DRYLINE OR PACIFIC COLD FRONT IS FORECAST TO SPREAD
MUCH DRIER AIR INTO WESTERN NORTH TEXAS. THE POSSIBILITY OF
WILDFIRES WILL BE INCREASED IF THIS HAPPENS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.

In the hours before

Local storm report, Apr 24, 8:37 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND GST     4 W YUBA                33.80N 96.27W
04/24/2011  E65 MPH          BRYAN              OK   PUBLIC

            PUBLIC REPORT OF ESTIMATED WIND GUSTS OF 60 TO 65 MPH.

&&

MA
Local storm report, Apr 24, 8:56 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     YUBA                    33.80N 96.20W
04/24/2011                   BRYAN              OK   PUBLIC

            REPORTS OF TREES DOWN ON ROMIA ROAD IN YUBA.

&&

MA
Local storm report, Apr 24, 8:59 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             4 WSW MEEKER            35.48N 96.96W
04/24/2011  E1.00 INCH       LINCOLN            OK   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

AG
Special weather statement, Apr 24, 10:11 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT SUN APR 24 2011

OKZ043-047-048-051-052-250400-
COAL OK-BRYAN OK-JOHNSTON OK-MARSHALL OK-ATOKA OK-
1011 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...COAL...
JOHNSTON AND MARSHALL COUNTIES.

AS THUNDERSTORMS DISSIPATE OVER AND SOUTH OF THE RED RIVER...STRONG
SOUTHERLY WINDS WILL SWEEP ACROSS PORTIONS OF ATOKA...BRYAN...
COAL...JOHNSTON AND MARSHALL COUNTIES THROUGH 11 PM. ALONG WITH WIND
GUSTS OF 40 TO 50 MPH...TEMPERATURES MAY RISE SLIGHTLY.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3450 9567 3450 9578 3417 9578 3416 9596
      3394 9593 3385 9578 3389 9594 3382 9613
      3375 9619 3376 9628 3369 9632 3383 9659
      3389 9660 3391 9667 3383 9671 3386 9685
      3470 9606 3469 9589 3460 9587 3459 9567
Special weather statement, Apr 25, 12:22 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1222 AM CDT MON APR 25 2011

TXZ088-089-250545-
ARCHER TX-BAYLOR TX-
1222 AM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.

AT 1222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
WESTOVER...MOVING NORTHEAST AT 55 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3340 9914 3360 9888 3344 9872 3339 9880
      3339 9914

TAYLOR
Special weather statement, Apr 25, 12:43 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1243 AM CDT MON APR 25 2011

TXZ088-089-250615-
ARCHER TX-BAYLOR TX-
1243 AM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.

AT 1244 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MEGARGEL...
MOVING NORTHEAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3347 9901 3384 9850 3369 9841 3365 9842
      3339 9879 3339 9894

TAYLOR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:22 AM CDTSpecial Weather StatementOUNArcher23 min
Apr 25, 12:43 AM CDTSpecial Weather StatementOUNArcher32 min
Apr 25, 1:28 AM CDTSpecial Weather StatementOUNClay32 min
Apr 25, 2:02 AM CDTSpecial Weather StatementOUNMontague13 min
Apr 25, 2:52 AM CDTDense Fog AdvisoryOUNWichita, Wilbarger7 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.